Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2007, 1:39 PM CDT for Douglas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 1:39 PM CDT (18:39 UTC)
- Expired
- May 25, 2007, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Douglas County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 251842 FFWSGF MOC067-252145- /X.NEW.KSGF.FF.W.0051.070525T1839Z-070525T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 139 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWEST MISSOURI... * UNTIL 445 PM CDT. * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED 2.5 INCHES OF RAIN FELL SOUTHEAST OF VANZANT ALONG THE PRAIRIE HOLLOW CREEK. IN ADDITION...MORE HEAVY RAINFALL DEVELOPING ACROSS EASTERN OZARK COUNTY WILL LIKELY FALL ACROSS EASTERN DOUGLAS COUNTY THROUGH 3 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF EASTERN DOUGLAS COUNTY...INCLUDING THE TOWNS OF VANZANT...GENTRYVILLE AND DRURY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238 $$ JLT
2 follow-up statements
000 WGUS73 KSGF 251917 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 PM CDT FRI MAY 25 2007 MOC067-252145- /X.CON.KSGF.FF.W.0051.000000T0000Z-070525T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS MO- 212 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN DOUGLAS COUNTY... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SINCE 1230 PM...RADAR HAS ESTIMATED NEARLY THREE INCHES OF RAIN FELL IN A SMALL AREA EAST...AND SOUTHEAST OF VANZANT AND DRURY. SOME OF THE LOCAL COUNTY ROADS DIRECTLY AFFECTED BY THE FLOOD WATERS WILL BE HIGHWAY AH...HIGHWAY W AND HIGHWAY EE. IN ADDITION...SOME OF THE RURAL ROADWAYS OF 260...270 AND 272 WILL ALSO BE AFFECTED BY THE FLOOD WATERS. THE PRAIRIE HOLLOW BASIN...SOUTHEAST OF VANZANT IS THE MAIN AREA THAT RECEIVED THE HEAVIEST RAINFALL SINCE 1230 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238 $$ JLT
000 WGUS73 KSGF 252045 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT FRI MAY 25 2007 MOC067-252145- /X.CON.KSGF.FF.W.0051.000000T0000Z-070525T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS MO- 341 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN DOUGLAS COUNTY... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED ACROSS EASTERN DOUGLAS COUNTY...ANOTHER THUNDERSTORM NORTHEAST OF BRUSHYKNOB ON HIGHWAY C...SOUTH OF NORWOOD...HAS RECEIVED NEARLY 2.5 INCHES OF RAINFALL SINCE 230 PM. LOW WATER CROSSINGS ALONG FOX CREEK WILL LIKELY BE AFFECTED BY THE RUNOFF FROM THIS HEAVY RAINFALL. THOSE WHO LIVE ALONG COUNTY ROAD 138...EAST OF HIGHWAY C...ALONG FOX CREEK...ARE THE MOST AFFECTED BY THIS FLOOD WARNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF EASTERN DOUGLAS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:15 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, May 25, 6:15 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 AM CDT FRI MAY 25 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... CURRENTLY...WEAK SURFACE FRONT EXTENDING FROM CENTRAL ILLINOIS SOUTHWEST TO SPRINGFIELD...THEN INTO CENTRAL OKLAHOMA. SOME SHOWER ACTIVITY DEVELOPING ALONG THE FRONT ACROSS EAST CENTRAL MISSOURI THIS MORNING. FRONT FORECAST TO REMAIN OVER SOUTHERN MISSOURI THROUGH THE NEXT 24 TO 36 HOURS AND SERVING AS THE FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS. WRF SHOWING CAPES THIS AFTERNOON AROUND 500-600 J/KG. WITH WEAK SHEAR...WEAK WINDS ALOFT AND CLOUD COVER...WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE THUNDERSTORMS TODAY. LOOKS LIKE THUNDERSTORMS COULD GIVE US SOME GOOD RAINFALL AMOUNTS AS THEY WOULD BE MOVING VERY SLOWLY...SO MAIN THREAT TODAY WOULD BE ISOLATED FLASH FLOODING. FRONT BEGINS TO PUSH NORTH SATURDAY INTO CENTRAL MISSOURI BY THE AFTERNOON. CONTINUE TO SEE LACK OF ANY STRONG WINDS THROUGH THE COLUMN...SO STORMS WILL CONTINUE TO BE SLOW MOVERS. GFS SOUNDINGS SHOWING PWATS UP TO 1.60 INCHES SATURDAY AFTERNOON ACROSS THE CWA...WITH HIGH/SKINNY CAPE PROFILE THAT WOULD INDICATE STORMS TO BE EFFICIENT RAIN PRODUCERS. SO WILL POSSIBLE HEAVY RAIN IN HWO. FRONT STALLS OUT OVER NORTHERN MISSOURI SUNDAY BEFORE PUSHING OFF TO THE NORTHEAST MONDAY. WITH SUMMERTIME PATTERN IN PLACE...KEPT CHANCE POPS THROUGH THE FORECAST PERIOD WITH BEST CHANCE OF ANY PRECIP DRIVEN BY AFTERNOON HEATING. GCC && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS DEVELOPED OVER NORTHEAST OK/SOUTHEAST KS/SOUTHWEST MO LAST NIGHT. THE CLOUDS AND FOG HAVE BEEN FAIRLY SHALLOW...AND ONLY SLOWLY ADVECTING EAST AND NORTHEAST UP THE MO OZARK PLATEAU...REACHING THE SPRINGFIELD AREA WITH IN THE LAST 30 MINUTES. WILL HAVE IFR/LIFR VISIBILITY AT KSGF AND IFR/LIFR CEILINGS AT KJLN TO START. GIVEN THE SHALLOW DEPTH OF THE STRATUS...IT SHOULD MIX OUT FAIRLY QUICKLY THIS MORNING. CANT RULE OUT SOME SHOWERS/TSTMS. ONGOING ISOLD SHOWERS HAVE OCCURRED NORTH OF KSGF THROUGH MOST OF THE NIGHT...AND BELIEVE THAT TREND WILL CONTINUE AS THE WEAK FRONT OVER THE AREA BEGINS TO LIFT BACK TO THE NORTH. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 25, 1:04 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT FRI MAY 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN EXCESS OF 60 MPH ALONG WITH CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THIS AFTERNOON. DISCUSSION: A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED OUT FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE 44 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS REGION. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST WINDS IN EXCESS OF 60 MPH. ISOLATED AREAS OF FLASH FLOODING WILL LIKELY OCCUR THIS AFTERNOON...ESPECIALLY OVER ANY LOCATIONS THAT EXPERIENCE SLOW MOVING OR TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, May 25, 1:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT FRI MAY 25 2007 MOZ089-090-094-251900- LAWRENCE MO-GREENE MO-DADE MO- 102 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DADE...GREENE AND LAWRENCE COUNTIES UNTIL 200 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASH GROVE TO 7 MILES SOUTH OF EVERTON TO 5 MILES WEST OF MOUNT VERNON...MOVING NORTH AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 25, 1:04 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT FRI MAY 25 2007 MOZ069-080-081-251900- LACLEDE MO-DALLAS MO-CAMDEN MO- 104 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN...DALLAS AND LACLEDE COUNTIES UNTIL 200 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF RICHLAND TO 7 MILES NORTHEAST OF CONWAY TO 7 MILES NORTHEAST OF FAIR GROVE...MOVING NORTH AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 2 hr |
| May 25, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 10 min |
| May 25, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 18 min |
| May 25, 4:31 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 25, 4:52 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 25, 5:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 25, 5:10 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Polk | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.